MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A1025-200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the an peroneal artery with heavy calcification.The 2.5x200mm armada 14 balloon dilatation catheter (bdc) was used in the procedure and the balloon was inflated; however, the balloon pressure began dropping faster than anticipated.A leak at the hub of the bdc was noted.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and canning electron microscopy (sem) inspections/analysis were performed on the returned device.The reported leak was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The balloon was sent to the sem lab for further analysis.The sem report determined the device leakage from the distal end of the luer may possibly be attributed to a channel in the distal bonding area.Radial cross sectioning through the distal bonding area revealed the outer member was positioned on one side of the lumen.Possible leak areas between the outer member/adhesive/luer lumen were documented on the radial cross sections.The investigation determined the leak and noted channel in the distal bonding area of the luer appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.
 
Additional Manufacturer Narrative
D1 correction: updated device brand name to align with the information in the corresponding fields in gudid.
 
Additional Manufacturer Narrative
D4 correction: model number entered.
 
Additional Manufacturer Narrative
H2: updated the device identification fields to align with the information in the corresponding fields in gudid.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18124582
Report Number2024168-2023-12586
Device Sequence Number7753484
Product Code DQY
UDI-Device Identifier08717648155772
UDI-Public(01)08717648155772(17)251130(10)2061041
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberA1025-200
Device Catalogue NumberA1025-200
Device Lot Number2061041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2023
Supplement Date Received by Manufacturer02/12/2024
06/12/2024
06/12/2024
06/12/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date03/07/2024
06/24/2024
06/24/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale